Hail, Washington
- When
- June 4, 12:42 PM EST
- Where
- Washington County, Marietta
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.417, -81.450
4 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Jun 4, 5:47 AM EST, 6 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 647 AM EDT SUN JUN 4 2006 .AVIATION /12Z TO 12Z/... CONDITIONS VARIED WIDELY OVERNIGHT AND THE SAME IS LIKELY TONIGHT. LOW CLOUDS EVENTUALLY DID FORM EKN AREA AND THAT REVERSED THE FORMATION OF FOG THERE. MEANWHILE A LOW CLOUD DECK SETTLED IN ON CKB...EVENTUALLY BECOMING AN LIFR DECK WITH IFR VSBY. PKB HAS BEEN ALMOST INEXPLICABLY IN AND OUT OF FOG WHILE PATCHY CLOUD ACCOUNTED FOR SIMILAR VARIABILITY AT HTS. ONLY CRW MAINTAINED A DENSE FOG WHILE BKW WAS IN AND OUT OF ITS TYPICAL MVFR MIST. ALL OF THE IFR/LIFR FOG AND LOW CLOUD WILL BURN OFF FIRST HOUR OR TWO OF THE PERIOD...ALTHOUGH IT MAY TAKE A BIT LONGER CKB ON ACCOUNT OF THE WAY IN WHICH IT FORMED. AN UPPER LEVEL LOW WILL DRIFT SWD THROUGH PA TODAY AND INTO VA TONIGHT. A SHORT WAVE EXTENDING WWD FROM THIS UPPER LOW WILL TRAVERSE THE AREA TODAY...CAUSING SCATTERED SHOWERS AND THUNDERSTORMS TO POP UP AS EARLY AS MID MORNING. A WEAK SURFACE BOUNDARY E-W ACROSS N CNTRL WV THIS MORNING WILL ALSO ACT AS A TRIGGER AS IT SLIPS SLOWLY S. WHILE THE THUNDERSTORMS ARE FORECAST TO BE TOO WIDELY SCATTERED FOR EXPLICIT MENTION IN THE TAFS OTHER THAN CB...ANY THUNDERSTORM THAT DOES FIRE UP TODAY AND THIS EVENING COULD PRODUCE UP TO DIME - SIZED HAIL. THE SHOWERS AND THUNDERSTORMS SHOULD DIMINISH OVERNIGHT TONIGHT. MOISTURE WRAPPING AROUND THE BACK SIDE OF THE UPPER LEVEL LOW WILL ENTER WV TONIGHT. WITH MORE CLOUDS FORECAST TONIGHT...ESPECIALLY FOR THE MOUNTAINS...FOG WILL NOT BE AS MUCH OF A FACTOR. GOING WITH THE FOG CRW AND PKB WHILE EKN HAS ENOUGH CLOUDS TO PRECLUDE ALL BUT MVFR MIST THERE. THESE CLOUDS SHOULD ALSO PRECLUDE A REPEAT OF THE LIFR DECK THAT FORMED THERE THIS MORNING. BKW WILL LIKELY HAVE ITS TYPICAL SUMMER MVFR MIST TONIGHT WHILE FOG AT HTS WILL PROBABLY BE A FUNCTION OF WHEN AND IF IT RAINS. && .PREV DISCUSSION... /ISSUED 359 AM EDT SUN JUN 4 2006/ SHORT TERM /TODAY THROUGH TONIGHT/... UPPER LEVEL LOW OVER UPSTATE NEW YORK FORECAST TO DIG SWD INTO CENTRAL PA TODAY...THEN BUILD S INTO VA...JUST E OF FORECAST AREA...TONIGHT. THIS ALLOWS DEEPER MOISTURE MOSTLY ALONG AND N OF UPPER LEVEL TROUGH AXIS TO EVENTUALLY SINK SWD INTO THE FORECAST AREA. IT ALSO GIVES RISE ONCE AGAIN TO THUNDERSTORMS WITH HAIL APPROACHING SEVERE LIMITS...AS HAPPENED WITH A COUPLE OF CELLS YESTERDAY (TWO REPORTS OF NEAR DIME SIZED HAIL). WITH E-W SURFACE FRONT AND UPPER LEVEL SHORT WAVE OVER AREA THIS MORNING...SHOWERS AND THUNDERSTORMS WILL LIKELY START FIRING BY MID MORNING. BEST INSTABILITY SHOWN S HALF OF AREA (S OF FRONT) AND COOLEST AIR ALOFT N NEARLY BALANCE THE HAIL THREAT IN THE AREA TODAY. DEEPER MOISTURE DOES NOT REALLY ARRIVE FROM N UNTIL LATER TONIGHT SO DRY AIR ENTRAINMENT IN THE MID LEVELS STILL A FACTOR WITH THUNDERSTORMS TODAY AND EVEN INTO THIS EVENING. TEMPERATURES TODAY WILL TOP OUT LOWER THAN YESTERDAY ON ACCOUNT OF COOLER AIR MASS...TOOK HIGHS DOWN A BIT TO FAIRLY WELL CONVERGED NUMBERS. LOWS TONIGHT WILL BE A LITTLE LOWER THAN THIS MORNING AND AGAIN CONVERGED NUMBERS LOOKED REASONABLE. EVERYONE HAS MVFR FOG OR WORSE THIS MORNING...ONLY CLOUDS KEEPING EKN FROM GOING LIFR AND THIS WILL EVEN MORE LIKELY BE THE CASE LATER TONIGHT. LONG TERM /MONDAY THROUGH SATURDAY/... MODELS IN GENERAL AGREEMENT WITH UPPER LOW ROTATING THROUGH THE SPINE OF THE APPALACHIANS THROUGH TUESDAY THEN ROTATING SOUTH AND THEN OUT OFF THE VIRGINIA COAST ON WEDNESDAY. KEPT SLTCH/CHC POPS MAINLY IN THE EASTERN MOUNTAINS THROUGH WEDNESDAY. HIGH PRESSURE TAKES HOLD AND KEEPS THE REGION DRY THROUGH FRIDAY...AS FRONT COMES DOWN FROM THE NORTH...THEN SOUTH OF THE REGION ON SATURDAY. TEMPS FOR THE MOST PART WERE IN LINE WITH CURRENT PATTERN AND ONLY MADE A FEW TWEAKS HERE AND THERE. PREV DISCUSSION... /ISSUED 138 AM EDT SUN JUN 4 2006/ AVIATION /06Z TO 06Z/... LIGHT NW FLOW CONTINUES THROUGH PERIOD...WITH LOWERING TEMPERATURES ALOFT THROUGH TIME AS AN UPPER LEVEL LOW DRIFTS S OVER THE AREA. LIFR FOG THIS MORNING IS MOST LIKELY EKN...AND WHERE IT RAINED...CRW AND PKB. BKW WILL GAVE MVFR MIST AND HTS MAY HAVE THAT AT WORST. SCATTERED SHOWERS AND THUNDERSTORMS WILL POP UP A BIT EARLY TODAY...BY MID MORNING...AS A WEAK FRONT SLIPS S THROUGH THE AREA TODAY. THUNDERSTORMS YESTERDAY CONTAINED UP TO DIME SIZED HAIL AND THIS IS EVEN A BIT MORE LIKELY TODAY PER AFOREMENTIONED COOLING ALOFT. SHOWERS AND THUNDERSTORMS WILL AGAIN DIE DOWN LATE THIS EVENING. DENSE FOG IS LIKELY LATE TONIGHT EKN...AND WHERE IT RAINS LATE TODAY. MVFR IS AGAIN LIKELY BKW. THE FOG TONIGHT WILL FORM NEAR OR JUST BEYOND THE END OF THE FORECAST PERIOD...DEPENDING UPON WHETHER IT RAINS...AND ON CLOUDS. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && AVIATION...TRM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 417 AM EDT SUN JUN 4 2006 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-050830- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- 417 AM EDT SUN JUN 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT WE ARE OUTLOOKED FOR THUNDERSTORMS TODAY AND TONIGHT...BUT WE ARE NOT IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS. HOWEVER...A FEW THUNDERSTORMS THIS AFTERNOON AND EVENING CAN CONTAIN HAIL UP TO DIME SIZE...CLOSE TO SEVERE LEVELS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TRM / JS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1243 PM EDT SUN JUN 4 2006 WVZ025-034-041730- LOGAN-WYOMING- 1243 PM EDT SUN JUN 4 2006 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE...FOR EASTERN LOGAN COUNTY...AND WESTERN WYOMING COUNTY. AT 1243 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 16 MILES WEST OF OCEANA...OR ABOUT 9 MILES NORTH OF GILBERT CREEK...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE BAILEYSVILLE...SWITZER...R.D. BAILEY LAKE...MAN...MALLORY AND AMHERSTDALE-ROBINETTE. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 11
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
116 PM EDT SUN JUN 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0103 PM HAIL 3 SE SWITZER 37.76N 81.94W
06/04/2006 U1.00 INCH LOGAN WV PUBLIC
&&
KFLEEGELSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 122 PM EDT SUN JUN 4 2006 WVZ033-041800- MCDOWELL- 122 PM EDT SUN JUN 4 2006 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE...FOR CENTRAL AND EASTERN MCDOWELL COUNTY. AT 122 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WELCH...MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE NORTHFORK...KIMBALL...KEYSTONE...GARY...DAVY AND ANAWALT. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 11
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 138 PM EDT SUN JUN 4 2006 VAZ003-041815- DICKENSON- 138 PM EDT SUN JUN 4 2006 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 138 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CLINTWOOD...MOVING SOUTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE TRAMMEL... MCCLURE...NORA AND CLINCHCO. WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 11
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
141 PM EDT SUN JUN 4 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0138 PM HAIL PREMIER 37.42N 81.64W
06/04/2006 U0.88 INCH MCDOWELL WV PUBLIC
&&The Charleston,WV radar (KRLX), 125 km away, was scanning. The volume nearest the first event began at 17:40 UTC.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2006Every state in 2006This day in weather historyWarnings in Ohio, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5505013, 5505012, 5505014, 5505015.